Nonlinear wave modulation in a fluid filled thick elastic tube


Demiray H.

INTERNATIONAL JOURNAL OF ENGINEERING SCIENCE, vol.36, no.10, pp.1061-1082, 1998 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 36 Issue: 10
  • Publication Date: 1998
  • Doi Number: 10.1016/s0020-7225(98)00008-1
  • Title of Journal : INTERNATIONAL JOURNAL OF ENGINEERING SCIENCE
  • Page Numbers: pp.1061-1082

Abstract

In the present work, employing the nonlinear equations of an incompressible, isotropic, elastic thick tube and the approximate equations of an incompressible inviscid fluid, and then utilizing the reductive perturbation technique the amplitude modulation of weakly nonlinear waves is examined. It is shown that the amplitude modulation of these waves is governed by a nonlinear Schrodinger (NLS) equation. The range of modulational instability of the monochromatic wave solution with the initial deformation, material and geometrical characteristics is discussed for some elastic materials. (C) 1998 Elsevier Science Ltd. All rights reserved.